Alert archive / Indiana / River Flood Warnings in 2011

River Flood Warning 54, NWS Louisville, KY

April 23, 2011Harrison County, Washington County, Indiana

NWS Louisville, KY issued this river flood warning at Apr 23, 2011, 5:06 PM EDT for Harrison County, Washington County, Indiana. It took effect at Apr 23, 2011, 6:45 PM EDT. It was in force for 43 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2011, 5:06 PM EDT (21:06 UTC)
In effect from
Apr 23, 2011, 6:45 PM EDT
Expired
Apr 25, 2011, 1:17 PM EDT
In force
43 hr
Issued by
NWS Louisville, KY
Flood severity
Moderate

Counties Harrison County, IN, Washington County, IN

The radar

The Louisville radar (KLVX), 49 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blue River (IN) at Fredericksburg (FRDI3). The gauge peaked at 22.47 ft at Apr 24, 2011, 6:00 AM EDT.

actionminormoderate102004/2304/2404/2504/26
Action stage
18 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03302800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

983 
WGUS43 KLMK 232106
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
506 PM EDT SAT APR 23 2011

...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN INDIANA... 

  BLUE RIVER AT FREDERICKSBURG

AFFECTING THE FOLLOWING COUNTIES IN INDIANA...HARRISON...WASHINGTON.

.UP TO 4 INCHES OF RAIN HAS ALREADY FALLEN AND ADDITIONAL HEAVY RAIN
IS EXPECTED...CAUSING THE RIVER TO RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THE ABOVE CRESTS TAKE ANY NECESSARY ACTION NOW...BEFORE IT IS TOO 
LATE.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED BY LATE SATURDAY NIGHT.

&&

INC061-175-240906-
/O.NEW.KLMK.FL.W.0054.110423T2245Z-110425T2200Z/
/FRDI3.2.ER.110423T2245Z.110424T1800Z.110425T1600Z.NO/
506 PM EDT SAT APR 23 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BLUE RIVER AT FREDERICKSBURG.
* UNTIL MONDAY EVENING.
* AT  4:30 PM SATURDAY THE STAGE WAS 18.7 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 24.0 FEET BY SUNDAY EARLY AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY MONDAY EARLY AFTERNOON.
* IMPACT...AT 24.0 FEET...WATER ENTERS BUSINESS NEAR RIVER.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 23.8  
  FEET ON MAY 26 1995.

$$
4 follow-up statements
343 
WGUS83 KLMK 240840
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
440 AM EDT SUN APR 24 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA...

  BLUE RIVER AT FREDERICKSBURG 
 
AFFECTING THE FOLLOWING COUNTIES IN INDIANA...HARRISON...WASHINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED SUNDAY MORNING.

&&

INC061-175-242040-
/O.CON.KLMK.FL.W.0054.000000T0000Z-110425T2200Z/
/FRDI3.2.ER.110424T0047Z.110424T1800Z.110425T1600Z.NO/
440 AM EDT SUN APR 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE BLUE RIVER AT FREDERICKSBURG.
* AT  4:30 AM SUNDAY THE STAGE WAS 22.5 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.0 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY EARLY 
  AFTERNOON.
* IMPACT...AT 24.0 FEET...WATER ENTERS BUSINESS NEAR RIVER.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 23.8  
  FEET ON MAY 26 1995.

$$
718 
WGUS83 KLMK 241527
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1127 AM EDT SUN APR 24 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA...
 
  BLUE RIVER AT FREDERICKSBURG 
 
AFFECTING THE FOLLOWING COUNTIES IN INDIANA...HARRISON...WASHINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED THIS EVENING.

&&

INC061-175-250327-
/O.EXT.KLMK.FL.W.0054.000000T0000Z-110426T0849Z/
/FRDI3.1.ER.110424T0047Z.110424T1015Z.110426T0249Z.NO/
1127 AM EDT SUN APR 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE BLUE RIVER AT FREDERICKSBURG.
* AT 10:30 AM SUNDAY THE STAGE WAS 21.7 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY LATE EVENING.
* IMPACT...AT 22.0 FEET...BACKROADS IN TOWN FLOOD. WATER APPROACHES US
  150.


$$
SZAPPANOS
819 
WGUS83 KLMK 250238
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1038 PM EDT SUN APR 24 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA...
 
  BLUE RIVER AT FREDERICKSBURG 
 
AFFECTING THE FOLLOWING COUNTIES IN INDIANA...HARRISON...WASHINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THE ABOVE CRESTS TAKE ANY NECESSARY ACTION NOW...BEFORE IT IS TOO 
LATE.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED BY MONDAY EVENING.

&&

INC061-175-260238-
/O.EXT.KLMK.FL.W.0054.000000T0000Z-110426T1500Z/
/FRDI3.1.ER.110424T0047Z.110424T1015Z.110426T0900Z.NO/
1038 PM EDT SUN APR 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE BLUE RIVER AT FREDERICKSBURG.
* AT 9:30 PM SUNDAY THE STAGE WAS 20.0 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO RISE TO NEAR 21.5 FEET BY
  MONDAY EVENING AND FALL BELOW FLOOD STAGE BY TUESDAY MORNING.
* IMPACT...AT 22.0 FEET...BACKROADS IN TOWN FLOOD. WATER APPROACHES US
  150.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 21.0  
  FEET ON JAN 6 2005.

$$
136 
WGUS83 KLMK 251717
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
117 PM EDT MON APR 25 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
INDIANA...
 
  BLUE RIVER AT FREDERICKSBURG
 
AFFECTING THE FOLLOWING COUNTIES IN INDIANA...HARRISON...WASHINGTON.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA...
 
  MUSCATATUCK RIVER NEAR DEPUTY 
 
AFFECTING THE FOLLOWING COUNTIES IN INDIANA...JEFFERSON...SCOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED TONIGHT.

&&

INC077-143-260517-
/O.EXT.KLMK.FL.W.0052.000000T0000Z-110426T1459Z/
/DEPI3.1.ER.110423T2003Z.110424T0400Z.110426T0859Z.NO/
117 PM EDT MON APR 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE MUSCATATUCK RIVER NEAR DEPUTY.
* AT 12:45 PM MONDAY THE STAGE WAS 19.5 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 20.3 FEET BY LATE THIS AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY TUESDAY.
* IMPACT...AT 20.0 FEET...COUNTY ROADS ARE UNDERWATER IN CROTHERSVILLE
  BOTTOMS.

$$

INC061-175-251747-
/O.CAN.KLMK.FL.W.0054.000000T0000Z-110426T1500Z/
/FRDI3.1.ER.110424T0047Z.110424T1015Z.110425T0117Z.NO/
117 PM EDT MON APR 25 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE BLUE RIVER AT FREDERICKSBURG.
* AT 12:30 PM MONDAY THE STAGE WAS 15.8 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* FELL BELOW FLOOD STAGE AT  9:17 PM SUNDAY.
* FORECAST...THE RIVER WILL FLUCUATE BELOW FLOOD STAGE THROUGH WEDNESDAY
  MORNING.

$$
CMC

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Apr 23, 4:26 PM EDT, 40 minutes earlier.

Area forecast discussion, Apr 23, 4:26 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
426 PM EDT SAT APR 23 2011

.SHORT TERM (TONIGHT - SUNDAY NIGHT)...

...CONTINUED DANGEROUS FLOODING CONDITIONS EXPECTED ALONG AND NORTH
OF THE OHIO RIVER...

TORRENTIAL RAINS FALLING OVER THE NORTHERN THIRD OF THE CWA. THAT
AREA MAY SEE A BRIEF BREAK AS ATMOSPHERE DRIES OUT WEST TO EAST FOR
A COUPLE OF HOURS. STILL MORE STORMS ARE MOVING IN FROM THE
SOUTHWEST...AND THESE MAY TAKE A TRAJECTORY JUST SOUTH OF THE
HEAVIEST RAIN AREA FROM TODAY SO FAR. IT SEEMS HOWEVER THAT THE
ATMOSPHERE HAS ONLY TAKEN 3-4 HOURS TO RECOVER BEFORE NEW STUFF
DEVELOPED. WILL CONTINUE 100 POPS UP NORTH TRAILING TO LOW-END
SCATTERED AT THE TENNESSEE BORDER. WITH THAT LINE OF STORMS...WILL
BE A RISK FOR TORNADOES...DAMAGING WINDS AND HAIL...THUS A TORNADO
WATCH HAS BEEN ISSUED TO 00Z.

OVERNIGHT TO SUNDAY NIGHT...EXPECT DEEP MOISTURE TO CONTINUE TO
BRING EXCELLENT RAIN CHANCES FOR MOST OF THE REGION. HAVE GONE WITH
LONG-FUSED FLASH FLOOD WARNINGS ACROSS THE REGION...AS THESE ISSUES
WILL NOT GO AWAY QUICKLY. HAVE EMPHASIZED DANGEROUS NATURE OF THESE
RAINS...AND WITH THE BOUNDARY NOT EXPECTED TO LIFT TOO FAR NORTH AT
LEAST THROUGH SUNDAY...AREA RIVERS WILL STAY SWOLLEN FOR SOME TIME.
A RESPITE MAY COME FROM THE SOUTH BY SUNDAY NIGHT...BUT HAVE NOT
CHANGED THE SIZE OF THE FLASH FLOOD WATCH WITH THIS PACKAGE. ONLY
EXTENDED TIMING TO 06Z MONDAY.

.LONG TERM (MONDAY - SATURDAY)...

...SIGNIFICANT RAINS AND SEVERAL OPPORTUNITIES FOR SEVERE WEATHER
ANTICIPATED IN THE LONG TERM FORECAST PERIOD...

MONDAY - MONDAY NIGHT...

HAVE NOT MADE MANY CHANGES TO THE ONGOING LONG TERM FORECAST AS THE
SETUP STILL LOOKS ON TRACK FOR SEVERAL WAVES OF HEAVY PRECIPITATION
THROUGH WEDNESDAY EVENING. FRONTAL BOUNDARY WILL LIFT NORTHWARD AS A
WARM FRONT ACROSS CENTRAL IL/IN/OH BY MONDAY MORNING...KEEPING
CHANCES FOR SHOWERS AND THUNDERSTORMS MAINLY NORTH OF THE OHIO
RIVER. EXPECTING AN ADDITIONAL QUARTER TO HALF AN INCH OF RAIN FOR
SOUTHERN INDIANA COUNTIES WEST OF I 65 DURING THE DAY. THIS WILL
OCCUR AS STRENGTHENING SURFACE LOW MOVES OVER THE UPPER
MIDWEST...DRAGGING A COLD FRONT NEAR THE AREA.

BY MONDAY NIGHT...COLD FRONT WILL APPROACH THE REGION WITH ANOTHER
SHOT OF SEVERE WEATHER FOR THE CWA...ALONG WITH MORE HEAVY RAINFALL.
ONCE AGAIN EXPECT LINEARLY FORCED LINE OF SEVERE THUNDERSTORMS WITH
DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES POSSIBLE. MAIN
TORNADO THREAT WILL BE WITH ANY BOWING SEGMENT HOWEVER CANNOT RULE
OUT A FEW SUPERCELLULAR STRUCTURES 50 TO 60 KNOT SW ORIENTED LLJ
OVERSPREADS SOUTHERLY SURFACE WINDS YIELDING LARGE AND LOOPING LOW
LEVEL HODOGRAPHS. BEST THREAT WILL BE WEST OF I 65. ANOTHER HALF AN
INCH TO AN INCH OF QPF WILL BE LIKELY WITH THIS QUICK MOVING STORM
ON MONDAY NIGHT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

TUESDAY - WEDNESDAY NIGHT...

TRAILING COLD FRONT STALLS OUT TUESDAY JUST WEST OF THE CWA...WHICH
WILL CONTINUE TO ALLOW NUMEROUS SHOWERS AND THUNDERSTORMS WITH AMPLE
MOISTURE TO WORK WITH OVER THE AREA. STEADY SOUTHWEST FLOW CONTINUES
PROVIDING CONTINUED DEEP MOISTURE FOR THUNDERSTORMS TO WORK WITH.
ANOTHER WIDESPREAD QUARTER TO A HALF AN INCH OF QPF CAN BE EXPECTED
ON TUESDAY WITH LOCALLY HIGHER AMOUNTS IN REPEATED THUNDERSTORMS.

BY TUESDAY NIGHT...ANOTHER STRONG SURFACE LOW WILL BEGIN TO DEVELOP
OVER THE SOUTHERN PLAINS AS A STRONG SHORTWAVE EJECTS EAST. THIS LOW
IS EXPECTED TO RIDE ALONG THE STALLED FRONTAL BOUNDARY TOWARD OUR
REGION. NUMEROUS SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ON
TUESDAY NIGHT WITH AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL WEST OF I
65. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. WIDESPREAD SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AHEAD OF THE SURFACE
LOW WITH AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL POSSIBLE WEST OF I
65 ON WEDNESDAY. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. THIS FINAL
BAND OF HEAVY RAINFALL WILL BE DEPENDENT ON WHERE THE SURFACE LOW
TRACKS AND WHERE DEFORMATION/STRONG CONVERGENCE OCCUR ON THE NORTH
SIDE OF THE LOW. RIGHT NOW...THIS AXIS APPEARS TO BE ORIENTED
SOUTHWEST TO NORTHEAST DIRECTLY ALONG THE OHIO RIVER BASIN BETWEEN
KY/IN. THIS WOULD BE AN INSULTING FINAL SHOT OF RAIN THAT WOULD MAKE
AN ALREADY BAD SITUATION THAT MUCH WORSE. WILL HAVE TO CLOSELY
MONITOR THIS LOW TRACK AS IT HAS MOVED WEST FROM YESTERDAY/S MODEL
RUNS. AGREE WITH THE POTENTIAL ECHOED BY HPC/S 5 DAY QPF  WITH A
VERY TIGHT GRADIENT ACROSS THE CWA. THROUGH EARLY THURSDAY
MORNING...THEY HAVE AS MUCH AS 10 INCHES OF TOTAL RAINFALL ACROSS
SOUTHWEST INDIANA INCLUDING OUR NORTHWEST CWA. ALONG THE OHIO
RIVER...AN ADDITIONAL 3 TO 5 INCHES. FROM BOWLING GREEN TO
LEXINGTON...AN ADDITIONAL 1 TO 3 INCHES.

THE BOTTOM LINE IS THAT SEVERAL CHANCES FOR SEVERE WEATHER WILL
COMBINE WITH VERY HEAVY RAINFALL THROUGH WEDNESDAY EVENING TO ADD TO
THE ALREADY ONGOING FLASH AND RIVER FLOODING PROBLEMS. STAY UPDATED
OF THE LATEST FORECASTS AS THE STORM PREDICTION CENTER HAS OUR AREA
OUTLOOKED THROUGH WEDNESDAY EVENING.

THURSDAY - SATURDAY...

THURSDAY HEAVY RAINS AND T-STORMS SHOULD BE GONE WITH ONLY A FEW SCT
SHOWERS IN THE UPPER TROUGH BEHIND THIS SFC LOW.  WE/LL FINALLY SEE
WHAT LOOKS TO BE A FEW DAYS OF DRY WEATHER FRI/SAT BEFORE ANOTHER
WEATHER SYSTEM APPROACHES ON SUN/MON.

LOOK FOR THE WARMEST TEMPERATURES ON MONDAY IN THE MID 80S...COOLING
TO AROUND 80 ON TUESDAY. TEMPS WILL BE IN THE 70S FOR
WEDNESDAY...COOLING TO THE LOWER 60S FOR THURSDAY IN THE UPPER TROUGH.
A WARM UP FOR FRIDAY AND SATURDAY WILL PUSH HIGHS BACK INTO THE 70S.

&&

.AVIATION (18Z TAF ISSUANCE)...

FOCUS FOR STORMS THIS AFTERNOON OVER AND NORTH OF KSDF...CLOSER TO
STALLED FRONTAL BOUNDARY. HAVE MVFR GRIDS THROUGH LATE AFTERNOON
THERE AND BORDERLINE MVFR AT KLEX...WHERE STORMS MORE LIKELY WILL
STAY JUST TO THE NORTH. THINK RISK IS ISOLATED ENOUGH NOW TO KEEP
KBWG OUT OF PROBLEMS THIS AFTERNOON. TONIGHT...FOCUS WILL CONTINUE
TO BE ALONG THE OHIO...BUT REST OF THE AREA WILL BE UNSTABLE ENOUGH
TO KEEP VICINITY STORMS IN ALL SITES OVERNIGHT. BOUNDARY SHOULD LIFT
FAR ENOUGH NORTH TO ONCE AGAIN LIMIT ACTIVITY OVER THE SOUTH BY
DAYBREAK SUNDAY...BUT VSBY MAY BE REDUCED AND/OR CIGS REMAIN MVFR IN
MOIST AIRMASS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR KYZ023>043-
     045>049-053>055.

IN...FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR INZ076>079-083-
     084-089>092.

&&

SHORT TERM........RJS
LONG TERM.........BJS
AVIATION..........RJS
Hazardous weather outlook, Apr 23, 3:54 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 PM EDT SAT APR 23 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-242000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
354 PM EDT SAT APR 23 2011 /254 PM CDT SAT APR 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

EXPECT ANOTHER ROUND OF POTENTIALLY STRONG TO SEVERE
THUNDERSTORMS TO REDEVELOP ALONG A STALLED FRONTAL BOUNDARY LATER
THIS AFTERNOON. LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES WILL BE THE MAIN THREAT WITH THE STRONGEST STORMS. A
TORNADO WATCH IS IN EFFECT FOR PORTIONS OF CENTRAL KENTUCKY AND
SOUTH CENTRAL INDIANA.

THE MAIN THREAT CONTINUES TO BE LIFE-THREATENING FLASH FLOODING
WITH RAPID RISES ON AREA RIVERS...CREEKS...AND DITCHES. A FLASH
FLOOD WATCH IS IN EFFECT THROUGH SUNDAY MORNING FOR SOUTH-
CENTRAL INDIANA AND MUCH OF CENTRAL AND NORTH CENTRAL KENTUCKY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL CONTINUE TO BE IN THE FORECAST THROUGH
WEDNESDAY EVENING. AS A RESULT...FLOODING CONCERNS WILL LIKELY BE
WITH US FOR SEVERAL MORE DAYS. STAY TUNED FOR UPDATES TO RIVER
FORECASTS OVER THE NEXT COUPLE OF DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED FROM NOW THROUGH SUNDAY TO REPORT ANY
INSTANCES OF SEVERE WEATHER...AS WELL AS ANY FLOODING THAT OCCURS.

In the hours before

Special weather statement, Apr 23, 4:22 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
422 PM EDT SAT APR 23 2011

KYZ034>036-038>041-045-232045-
ANDERSON-FAYETTE-FRANKLIN-NELSON-SCOTT-SHELBY-SPENCER-WOODFORD-
422 PM EDT SAT APR 23 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
FRANKFORT...TO 7 MILES EAST OF TAYLORSVILLE...TO 7 MILES NORTHWEST
OF BARDSTOWN...AND MOVING EAST-SOUTHEAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 40
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  GEORGETOWN...
  VERSAILLES...
  LAWRENCEBURG...
  BRIDGEPORT AND BROADVILLE MANOR...
  BIG EDDY AND JETT...
  DUCKERS AND SLICKWAY...
  WHITE SULPHUR AND STRINGTOWN...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 43 AND 75.

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 118 AND 126.

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
34 AND 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3802 8463 3794 8488 3795 8497 3788 8503
      3789 8508 3787 8513 3791 8512 3789 8515
      3790 8521 3787 8521 3785 8564 3790 8557
      3800 8530 3821 8504 3823 8443 3820 8440
TIME...MOT...LOC 2018Z 267DEG 39KT 3815 8500 3800 8518
          3789 8551

AL
Local storm report, Apr 23, 4:23 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
423 PM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     FLOOD            GLEN DEAN               37.65N  86.55W
04/23/2011                   BRECKINRIDGE       KY   EMERGENCY MNGR

            TEMPORARY BRIDGE WASHED OUT OVERNIGHT WITH ACCESS TO
            THE ROAD SHUT DOWN FOR REMAINDER OF WEEKEND... OTHER
            LOCATIONS FLOODING INCLUDE ROSETTA CORNERS RD... HWY 690
            AT CORNERS... HWY 2199 HIGH PLAINS ROAD AT LAMAR LANE

&&

EVENT NUMBER LMK1100566

LG
Special weather statement, Apr 23, 4:36 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
436 PM EDT SAT APR 23 2011

KYZ035>037-040>043-049-232115-
BOURBON-CLARK-FAYETTE-FRANKLIN-HARRISON-NICHOLAS-SCOTT-WOODFORD-
436 PM EDT SAT APR 23 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL
RAINFALL...AND SMALL HAIL...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF GEORGETOWN...AND MOVING EAST AT
65 MPH.

OCCASIONAL LIGHTNING...TORRENTIAL RAIN WITH RAINFALL RATES OF AROUND
TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE HALF
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3830 8385 3812 8408 3795 8398 3788 8401
      3817 8499 3836 8485 3834 8481 3836 8474
      3848 8458 3851 8451 3854 8449 3854 8444
      3857 8442 3858 8422 3855 8422 3848 8416
      3843 8395 3837 8391 3834 8384
TIME...MOT...LOC 2036Z 269DEG 55KT 3822 8437

AML
Local storm report, Apr 23, 4:56 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
456 PM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     FLOOD            FLOYDS KNOBS            38.32N  85.87W
04/23/2011                   FLOYD              IN   TRAINED SPOTTER

            MULTIPLE ROAD CLOSURES INCLUDING ST. MARYS... SPICKERT
            KNOB... DUFFY... AND STARLIGHT RDS. INDIAN CREEK IS
            OVERFLOWING BANKS.

&&

EVENT NUMBER LMK1100567

LG
Local storm report, Apr 23, 4:59 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
459 PM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HEAVY RAIN       1 NNE GEORGETOWN        38.32N  85.96W
04/23/2011  M2.83 INCH       FLOYD              IN   COCORAHS

            0.51 INCHES OF THE 2.83 TOTAL FELL WITHIN 20 MINUTES

&&

EVENT NUMBER LMK1100568

LG
Local storm report, Apr 23, 5:01 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
501 PM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HEAVY RAIN       GEORGETOWN              38.20N  84.55W
04/23/2011  E3.00 INCH       SCOTT              KY   TRAINED SPOTTER

            SPOTTER REPORTS YARDS IN THE MALLARD POINT NEIGHBORHOOD
            UNDER WATER... RECEIVED OVER 3 INCHES OF RAIN IN LAST 24
            HOURS

&&

EVENT NUMBER LMK1100569

LG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 10:40 PM EDTSpecial Weather StatementLMKDubois50 min
Apr 22, 11:24 PM EDTSpecial Weather StatementLMKCrawford, Dubois, Orange, Perry51 min
Apr 22, 11:38 PM EDTSevere Thunderstorm WarningLMKCrawford, Dubois, Orange, Perry37 min
Apr 23, 12:05 AM EDTFlash Flood WarningLMKCrawford, Dubois, Perry8 hr
Apr 23, 12:06 AM EDTSevere Thunderstorm WarningLMKCrawford, Harrison, Perry24 min
Apr 23, 12:13 AM EDTSpecial Weather StatementLMKClark, Floyd, Harrison, Jefferson, Scott, Washington62 min
Apr 23, 12:29 AM EDTSevere Thunderstorm WarningLMKCrawford, Harrison, Perry31 min
Apr 23, 12:36 AM EDTTornado WarningLMKPerry24 min
Apr 23, 12:47 AM EDTTornado WarningLMKHarrison13 min
Apr 23, 12:50 AM EDTFlash Flood WarningLMKCrawford, Harrison6 hr
Apr 23, 12:50 AM EDTSevere Thunderstorm WarningLMKHarrison25 min
Apr 23, 12:59 AM EDTTornado WarningLMKCrawford, Perry18 min
Apr 23, 1:14 AM EDTTornado WarningLMKCrawford, Harrison31 min
Apr 23, 3:17 AM EDTFlash Flood WarningLMKCrawford, Dubois, Orange9 hr
Apr 23, 3:23 AM EDTSpecial Weather StatementLMKDubois22 min
Apr 23, 3:39 AM EDTSevere Thunderstorm WarningLMKDubois, Perry22 min
Apr 23, 3:55 AM EDTSevere Thunderstorm WarningLMKCrawford, Dubois, Harrison, Perry35 min
Apr 23, 4:16 AM EDTSpecial Weather StatementLMKClark, Crawford, Floyd, Harrison, Perry44 min
Apr 23, 4:39 AM EDTSevere Thunderstorm WarningLMKHarrison36 min
Apr 23, 4:59 AM EDTAreal Flood AdvisoryLMKClark, Floyd, Scott, Washington3 hr
Apr 23, 7:21 AM EDTFlash Flood WarningLMKCrawford, Dubois, Perry6 hr
Apr 23, 7:51 AM EDTFlash Flood WarningLMKCrawford, Harrison5 hr
Apr 23, 10:30 AM EDTRiver Flood WarningLMKClark, Floyd, Harrison12 days
Apr 23, 10:32 AM EDTRiver Flood WarningLMKJefferson6 days
Apr 23, 10:36 AM EDTRiver Flood WarningLMKJefferson, Scott3 days
Apr 23, 11:02 AM EDTSpecial Weather StatementLMKFloyd28 min
Apr 23, 11:12 AM EDTSevere Thunderstorm WarningLMKClark18 min
Apr 23, 11:15 AM EDTSpecial Weather StatementLMKOrange, Washington30 min
Apr 23, 11:37 AM EDTSpecial Weather StatementLMKClark, Floyd, Harrison23 min
Apr 23, 12:01 PM EDTSpecial Weather StatementLMKClark29 min
Apr 23, 12:14 PM EDTFlash Flood WarningLMKCrawford, Dubois, Orange, Perry3 hr
Apr 23, 12:57 PM EDTSpecial Weather StatementLMKDubois, Orange48 min
Apr 23, 1:10 PM EDTFlash Flood WarningLMKClark, Floyd, Harrison, Scott, Washington3 hr
Apr 23, 1:18 PM EDTSpecial Weather StatementLMKFloyd, Harrison27 min
Apr 23, 1:21 PM EDTSpecial Weather StatementLMKCrawford, Jefferson, Orange, Scott, Washington39 min
Apr 23, 2:13 PM EDTSpecial Weather StatementLMKClark62 min
Apr 23, 2:34 PM EDTFlash Flood WarningLMKJefferson, Scott16 hr
Apr 23, 3:16 PM EDTFlash Flood WarningLMKClark, Crawford, Dubois, Floyd, Harrison, Orange and 2 more15 hr

Nearby

River Flood Warnings in Indiana, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.